My son has had a decrease in platelet count, and WBC's
No it is not the Accutane.Contact your Doctor ASAP.
Increasingly higher dosages will result in higher toxicity, resembling vitamin A toxicity.
Adverse drug reactions associated with isotretinoin therapy include:
Common: Extreme severe acne flare, dryness of skin, lips and mucous membranes, infection of the cuticles, cheilitis, itch, rosacea, skin fragility, skin peeling, rash, flushing, nose bleeds, dry eyes, diffuse alopecia areata, eye irritation, conjunctivitis, reduced tolerance to contact lenses, hyperlipidaemia, raised liver enzymes, permanent thin skin, headaches, temporary/permanent hair thinning (this could start or continue after treatment), myalgia and/or arthralgia, back pain.
Infrequent: mild acne flare, raised blood glucose level, decreased libido/erectile dysfunction, increased erythrocyte sedimentation rate, fatigue.
Rare: impaired night vision; cataracts; optic neuritis; menstrual disturbances; inflammatory bowel disease; pancreatitis; hepatitis; corneal opacities; papilloedema; idiopathic intracranial hypertension; skeletal hyperostosis; extraosseous calcification; psychosis; depression
There are reports of spontaneous, premature epiphyseal closure in acne patients receiving recommended doses of Accutane. The effect of multiple courses of Accutane on epiphyseal closure is unknown.
The following adverse effects have been reported to persist, even after discontinuing therapy: alopecia (hair loss), arthralgias, decreased night vision, inflammatory bowel disease, degenerative disc disease, keloids, bone disease. High dosages of isotretinoin have been reported to cause rosacea (a disease of severe facial skin redness and irritation).
Reported clinical symptoms of depression along with difficulties in maintaining adequate penile erection, suggesting a potential link between isotretinoin and risk of erectile dysfunction.
Research suggests that vitamin E supplementation in the form of alpha-tocopherol reduces the toxicity of isotretinoin treatment in people with cancer and myelodysplastic syndrome.
People receiving isotretinoin therapy are not permitted to donate blood during and for at least one month after discontinuation of isotretinoin therapy due to its teratogenicity.
I hope this helps... REMMEMBER TO CONTACT YOUR DOCTOR ASP ... from a caring individual
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Dec 2009 • 1 answer
Posted 25 Feb 2010 • 2 answers
Posted 6 Apr 2013 • 2 answers
Posted 19 Sep 2017 • 1 answer
Posted 14 Dec 2017 • 0 answers